Article Text

Download PDFPDF
CASE REPORT
Cisplatin-induced syndrome of inappropriate antidiuretic hormone secretion (SIADH) with life-threatening hyponatraemia
  1. Aaron C. Tan1,
  2. Gavin M. Marx2
  1. 1Department of Medical Oncology, Royal North Shore Hospital, St Leonards, New South Wales, Australia
  2. 2SAN Integrated Cancer Centre, Sydney Adventist Hospital, Wahroonga, New South Wales, Australia
  1. Correspondence to Dr Aaron C. Tan, tan.aaron.c{at}gmail.com

Summary

We present a case of cisplatin-induced syndrome of inappropriate antidiuretic hormone (SIADH) in a patient with metastatic recurrent urothelial carcinoma. Cisplatin-induced SIADH is an uncommon but potentially life-threatening toxicity. Pharmacogenetic characteristics may result in different toxicity profiles in different populations. With such widespread use of cisplatin in a diverse range of cancers, prompt recognition is crucial to detect and prevent severe neurological sequelae.

  • chemotherapy
  • urological cancer
  • unwanted effects / adverse reactions
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors AT and GM: identification of case, clinical interaction, preparation of the manuscript and proof-reading.

  • Competing interests None declared.

  • Patient consent Not required.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.